Thu Sep 07, 2017 2:57 am
Hi Jessiegirl and welcome to our forum!
I've read your introduction and I have a few comments for you. First of all, I'm sorry that your doctor put you on a medication that he or she didn't explain to you, not matter what his intentions. If my doctor did that, I would be upset, but I would also be looking for information about it before much time had passed. I can imagine, however, that you may have just been feeling relieved to be out of withdrawal and not craving the vicodin!
As you probably know by now, buprenorphine helps opioid addicts in several different ways. It takes away withdrawal symptoms and keeps us feeling normal, not sick. It takes away the obsession to use and the cravings for our drug of choice. Plus, while we are on it we are safe from overdosing and dying even if we were to relapse on IV heroin! Those are all great things for addicts. At the same time, some folks have side effects to the medication. Constipation is probably one of the most annoying and ubiquitous.
Hopefully by now you can see how taking a proper dose of buprenorphine (Suboxone) is very different than being in active addiction on vicodin. We aren't hooked on our medication, we are dependent on it. Big difference.
There are some people who are on suboxone for years and years and manage to never also work on their recovery. Because suboxone only relieves the symptoms of opioid addiction and doesn't cure the addiction itself, it is very important that the addicted person works on their recovery. There are several ways of doing this. We can see an addiction therapist for at least a year. We can find a support group like SMART Recovery that fits our needs. We can do a combination of these. One of the issues that doctors are dealing with is that the DEA is pressuring them to have their addiction patients comply with certain requirements. This includes that patients have to see a therapist or attend meetings.
I want to put your mind at ease that tapering from 24mg to 20mg is actually not at all that big of a jump. I was only ever on 16 mg and after a year on the medication I did a slow taper over a few months down to 3mg, which is my dose today. The drops at high levels are very painless for the most part. Your opioid receptors in your brain will still be saturated by buprenorphine at 20mg. The only people who might have a tough time are folks who are addicted to the act of taking their medication. Mostly addicts who have done heroin or other drugs for a long time, who get addicted to taking something. For a person who has been stable 10 years on suboxone, it should be a walk in the park!
We are a pro-suboxone forum, but we also help those who are trying to taper and even those who are very angry that they are on buprenorphine. The only thing we ask is that people don't make large generalizations about buprenorphine if they don't have scientific evidence to back it up.
Again, welcome to the forum, Jessie!
Thu Sep 07, 2017 11:07 am
Thank you for your great message welcoming me to the Suboxone Forum!! You have been very helpful and I am very happy to be a part of this forum!!
I wish, like you said, cutting back is a walk in the park, it was this easy, but I'm an emotional roller coaster and I have trouble handling life's bumps in the road and I have always wanted the easy way of handling grief or anger!
I feel so much more emotional pain then most people and have trouble handling it on my own.
So if I was a strong woman yes it would be easy, but I'm just not that strong minded! I'm also taking a moderate dose of antidepressants.
But I'm not giving up! I will find the strength somehow.
Thu Sep 07, 2017 11:39 am
Hey jessiegirl! Why didn't u make ur that ur username instead of Sunrise?
Going from 3 strips a day to 2 strips honestly won't be a big difference physically. I remember stressing out about going from 2 strips to 1 and a half. I knew my doctor was wanting to taper me down and I talked him out of it for as long as I could. When I finally went down to 12mg it was fine. My mental worry was the problem. So after I saw how easy it was I tapered myself (I told my doctor to cut me bk again) to 8mg. I had motivation to cut bk because I pay for my medication 100%. 8mg was also fine. I've stayed at 8 so far.
I was that addict that worries about everything. I worried about messing with something that may mess up my progress so far. I understand the mental part of all this & some of us that focus on any little thing to worry about. That's always been my personality. Buprenorphine's ceiling level is a wonderful thing and that's why dropping from 24mg to 16mg to 12mg...... physically u won't know the difference. I know it's harder for some but u will be fine.
Maybe go ahead and try taking 4mg less right now before ur doctor drops u. That way u will have the extra 4mg in case u get too freaked out. Heck start with lower than 4mg if u need to. If ur doctor is for sure going to drop ur dose then it's going to happen anyway. Why not try it before the deadline. Just something to think about.
Thu Sep 07, 2017 11:54 am
I can't tell you how relieved I am to have fellow piers in the same boat as I am. That gives me encouragement!!
Lately instead of cutting the third strip in half, I just put the entire strip under my tongue. Not good because I'm always running out before the month is over. Tonight I will make sure that won't happen! And I will keep you posted on how I do everyday.
Thu Sep 07, 2017 12:29 pm
I'm so glad that what Jenn wrote helped to ease your mind! I want you to know that I am not always strong and that I have struggles with anxiety and depression. I'm on an anti-anxiety medication and I struggled with a bout of depression that is taking longer than I thought to come out of. More of us are like you than you would think. Welcome, again!
Fri Sep 08, 2017 3:33 pm
Welcome Jessie. I wanted to welcome you to the forum. I have been on buprenorphine since 2005. I started at 16 mg per day and started to taper after a year and a half. I found the decrease from16 to12 mg and 12 to 8 mg absolutely painless. I felt much better on 8mg than on higher doses. I am on 2 mg currently with drops below 4 mg a day more difficult. I am not an expert, but as long as you have enough medication to saturate your receptors and keep you blood levels high enough you will be fine. You still have to work on your recovery and your mental health issues. Suboxone is not a cure for life problems, just a tool in recovery.
Fri Sep 08, 2017 5:52 pm
Welcome Jessiegirl - There are a lot of us trying to cope with the emotional pain that comes with depression and anxiety while also working on our recovery. It's not an easy thing to do alone. That's why it's important to find other like minded folks who you can talk to, whether here on this forum or at SMART Recovery meetings which is what I go to, you need to keep reaching out. This is a great community of caring individuals so I'm glad you found us. We all need to lean on each other some times.
Fri Sep 08, 2017 11:04 pm
Thanks for your welcome!
I just wrote a big long letter and when I sent it, it disappeared???
How inferiating is that!! Will send more soon.
From Jessie girl
Sat Sep 09, 2017 9:08 am
That happens sometimes jessiegirl, it can be totally frustrating for sure
Sat Sep 09, 2017 11:04 am
Twice my messages got erased so am just sending a short one.
My husband and I started a Dog Walking and Pet Sitting business about 6 years ago. The hardest part is getting my husband to slow down and not take on too much! Finally he is saying no to clients when we are booked.
I have to remind him that he is the boss of himself and has the right to decline when we're booked. It took a long time for him to start saying no to our clients.
The hardest thing is doing stay overnight at clients homes with their pets. Especially now after doing them for all these years!! I just want to sleep in my own bed!!
Now I have to give my pet some meds for her ailing kidneys. She just turned 17 and has Chronic Kidney Disease.
All for now,
Sat Sep 09, 2017 9:48 pm
My name is Queenie. I have read all these posts and I understand how you feel. My doctor put me on 32mgs. of Suboxone sublingual tablet. That was 7 years ago and he got me down to 8 mgs. daily, very slowly. I felt no difference tapering slowly. I was just like you at first. People that have been here a while can tell you. I used to take too many & run out and panic. I mean PANIC!!! because I am deathly afraid of withdrawal.
Lowering your dosage slowly is fine. You won't be able to tell the difference. I also understand about emotions. I am 74 years old and my emotions are all over the place. I lost both my legs to illness and had so many surgeries, I lost count. When I feel depressed or frustrated, I sit and write to my family here and it helps a lot. They write to me and help me and reassure me and then I feel so much better.
Don't you worry, you're going to be alright. Really. Talk to your doctor about your dosage and if he wants to taper you down very slowly. Trust me, you won't feel any different. Suboxone was not explained to you in detail and I think that is so unfair.
Let us know how you're doing. You have a home here. There are only great people here.
My best to you.
Love & hugs,
Sat Sep 09, 2017 9:54 pm
Queenie thank you for careing!!!
Powered by phpBB © phpBB Group.
Website designed by Nevdo.